# SDR 421C032204DG

- Difficulty date: March 8, 2004
- Submitted: March 22, 2004
- Operation: Air carrier
- Aircraft: N321FL
- Make and model: Cessna 421C
- Aircraft serial: 421C0207
- Aircraft time: 7,622 hours
- Engine: Cont GTSIO520L
- Engine time: 1,341 hours
- System (JASC): 8500 · Engine (Reciprocating)
- Part: Engine
- Condition: Malfunctioned
- Location: Nr 1
- Stage of operation: NR
- How discovered: C
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

DURING A ROUTINE PREFLIGHT INSPECTION, PILOT NOTICED PULL THROUGH OF NR 1 ENGINE WAS MORE DIFFICULT THAN NORMAL FOR THAT ENGINE MAKE AND MODEL.  A ENGINE START AND RUN-UP WAS PERFORMED TO NORMAL OPERATING TEMPERATURES; WITH NO ABNORMAL CONDITIONS NOTED OTHER THAN AN EVEN MORE DIFFICULT HAND PULL THROUGH.  SPARKPLUGS, ALTERNATOR AND STARTER ADAPTER WERE REMOVED IN ATTEMPT TO ISOLETTE CAUSE OF STIFF ROTATION, RESULTING IN NO CHANGE OF CONDITION.  DECISION WAS MADE TO REPLACE ENGINE.
